# SDR QMLA2011010911004

- Difficulty date: January 9, 2011
- Submitted: January 10, 2011
- Operation: Air carrier
- Aircraft: N211SL
- Make and model: Bolkms BK117B2
- Aircraft serial: 7201
- Aircraft time: 15,629 hours
- Engine: Lyc LTS101750B1
- Engine time: 13,839 hours
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23032048
- Part serial: 17284
- Condition: Defective
- Location: Nr 2 Engine
- Part time: 50 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: S
- Precautionary procedure: O

## Discrepancy

NR2 STARTER/GENERATOR CAUSING IRREGULAR AMPERAGE SPIKES ON AMMETER DURING NORMAL FLIGHT.  MOMENTARILY KICKED OFF NR1 GENERATOR. FOUND FAULTY STARTER/GENERATOR UPON EXAMINATION.  STARTER BRUSHES WERE WORN BEYOND SERVICEABLE LIMITS AND IRREGULAR BRUSH WEAR NOTED ON 2 OF THE BRUSHES.  ONE OF THE BRUSHES DOWN TO NO LIFE LT, ANOTHER DOWN TO APPROX. 10 PERCENT AND THE OTHER (2) HAD APPROX. 40 PERCENT LIFE LEFT.  UNIT HAD ONLY 50+19 HRS TSO.  THE STARTER WAS REPLACED AND THE SHIP RETURNED TO SERVICE WITH NO FURTHER DEFECTS NOTED AT THIS TIME.
